MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 1231 1K 2.25CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 1231 1K 2.25CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 08-1231-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: the reported information, which included a report that the patient went to the hospital due to shortness of air (soa) due to the 1k bath of naturalyte during hemodialysis (hd) treatment, was reviewed.The nurse does not have any documentation of the patient going to the hospital or receiving a computed tomography (ct) scan.Follow up with the hemodialysis center nurse documented that this patient has a history of paranoia.The nurse stated that the patient completed all hd treatments for the month of january, as well as prior to january and to date, with no reported issues.There were no other patients that reported any issues in regards to the 1k bath during treatment.Based on the available information there is no indication of a serious injury, patient death, or other adverse event related to a fresenius product or other issues warranting further clinical investigation.Should additional information become available, the clinical investigation will be reassessed and supplemental report submitted accordingly.
 
Event or Problem Description
A user facility clinic manager reported that a patient alleged experiencing shortness of air (soa) due to their 1k bath with naturalyte.The clinic manager stated that the patient reported this issue to have occurred sometime in january, however, the exact date was not provided.The clinic manager confirmed that the patient has completed all treatments within the time period at the clinic without any reported issues.Furthermore, no other patients have had any issues related to the use of naturalyte.The patient reported to the clinic manager that they went to the hospital where they received a ct scan which subsequently opened their blood vessels and relieved their shortness of air.Further hospital details were requested, however, were not available as they were not provided to the facility.The clinic manager reported that the patient has a history of paranoia.The lot number of the naturalyte was unknown.The patient has since returned to the clinic and received treatments without further issue or reoccurrence of the reported issue.
 
Additional Manufacturer Narrative
Plant investigation: the complaint product was not returned for investigation, therefore, the reported event could not be confirmed.Since no lot number was able to be confirmed, shipping records were reviewed to identify the lot number of the complaint product.The search provided all lot numbers delivered to the customer clinic in the three months prior to the complaint occurrence date.There were 4 lots identified.Product retains of the lots potentially involved were tested and found to be within specification.A records review was performed on the lot numbers.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the complaint was unable to be confirmed.

Brand Name
NATURALYTE 1231 1K 2.25CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
750 n lallendorf road
oregon OH 43616
MDR Report Key7344908
Report Number3005162618-2018-00001
Device Sequence Number18841087
Product Code KPO
UDI-Device Identifier00840861101641
UDI-Public00840861101641
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K981043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08-1231-3
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR
Patient Weight93